Format

Send to

Choose Destination
J Heart Lung Transplant. 2002 Oct;21(10):1127-30.

Risk of anaphylaxis from aprotinin re-exposure during LVAD removal and heart transplantation.

Author information

1
Department of Surgery, Duke University Medical Center, Durham, North Carolina, USA. milan002@mc.duke.edu

Abstract

Aprotinin has been shown to reduce transfusion requirements in re-operative cardiac surgery and in implantation of long-term left ventricular assist devices (LVAD). However, it is an antigenic polypeptide and re-exposure is associated with a small incidence of anaphylaxis. This report describes 2 cases of anaphylactic response to aprotinin when the agent was employed for both the LVAD implant and for the subsequent explant and cardiac transplant. Early re-exposure to just the test dose was associated with a significant incidence of anaphylaxis.

PMID:
12398879
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center